The space of metrics of positive scalar curvature
Publications Mathématiques de l'IHÉS, Tome 120 (2014), pp. 335-367.

We study the topology of the space of positive scalar curvature metrics on high dimensional spheres and other spin manifolds. Our main result provides elements in higher homotopy and homology groups of these spaces, which, in contrast to previous approaches, are of infinite order and survive in the (observer) moduli space of such metrics.

Along the way we construct smooth fiber bundles over spheres whose total spaces have non-vanishing A^-genera, thus establishing the non-multiplicativity of the A^-genus in fiber bundles with simply connected base.

DOI : 10.1007/s10240-014-0062-9
Mots-clés : Modulus Space, Normal Bundle, Homotopy Group, Spin Manifold, Positive Scalar Curvature
Hanke, Bernhard 1 ; Schick, Thomas 2 ; Steimle, Wolfgang 3

1 Institut für Mathematik, Universität Augsburg 86135 Augsburg Germany
2 Mathematisches Institut, Georg-August-Universität Göttingen 37073 Göttingen Germany
3 Mathematisches Institut, Universität Bonn 53115 Bonn Germany
@article{PMIHES_2014__120__335_0,
     author = {Hanke, Bernhard and Schick, Thomas and Steimle, Wolfgang},
     title = {The space of metrics of positive scalar curvature},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {335--367},
     publisher = {Springer Berlin Heidelberg},
     address = {Berlin/Heidelberg},
     volume = {120},
     year = {2014},
     doi = {10.1007/s10240-014-0062-9},
     zbl = {1321.58008},
     language = {en},
     url = {https://www.numdam.org/articles/10.1007/s10240-014-0062-9/}
}
TY  - JOUR
AU  - Hanke, Bernhard
AU  - Schick, Thomas
AU  - Steimle, Wolfgang
TI  - The space of metrics of positive scalar curvature
JO  - Publications Mathématiques de l'IHÉS
PY  - 2014
SP  - 335
EP  - 367
VL  - 120
PB  - Springer Berlin Heidelberg
PP  - Berlin/Heidelberg
UR  - https://www.numdam.org/articles/10.1007/s10240-014-0062-9/
DO  - 10.1007/s10240-014-0062-9
LA  - en
ID  - PMIHES_2014__120__335_0
ER  - 
%0 Journal Article
%A Hanke, Bernhard
%A Schick, Thomas
%A Steimle, Wolfgang
%T The space of metrics of positive scalar curvature
%J Publications Mathématiques de l'IHÉS
%D 2014
%P 335-367
%V 120
%I Springer Berlin Heidelberg
%C Berlin/Heidelberg
%U https://www.numdam.org/articles/10.1007/s10240-014-0062-9/
%R 10.1007/s10240-014-0062-9
%G en
%F PMIHES_2014__120__335_0
Hanke, Bernhard; Schick, Thomas; Steimle, Wolfgang. The space of metrics of positive scalar curvature. Publications Mathématiques de l'IHÉS, Tome 120 (2014), pp. 335-367. doi : 10.1007/s10240-014-0062-9. https://www.numdam.org/articles/10.1007/s10240-014-0062-9/

[1.] Akutagawa, K.; Botvinnik, B. The relative Yamabe invariant, Commun. Anal. Geom., Volume 10 (2002), pp. 925-954 | Zbl

[2.] Besse, A. Einstein Manifolds (1987) | Zbl

[3.] Botvinnik, B.; Hanke, B.; Schick, T.; Walsh, M. Homotopy groups of the moduli space of metrics of positive scalar curvature, Geom. Topol., Volume 14 (2010), pp. 2047-2076 | DOI | Zbl

[4.] Casson, A. J. Fibrations over spheres, Topology, Volume 6 (1967), pp. 489-499 | DOI | Zbl

[5.] Chern, S.-S.; Hirzebruch, F.; Serre, J.-P. On the index of a fibered manifold, Proc. Am. Math. Soc., Volume 8 (1957), pp. 587-596 | DOI | Zbl

[6.] Crowley, D.; Schick, T. The Gromoll filtration, KO-characteristic classes and metrics of positive scalar curvature, Geom. Topol., Volume 17 (2013), pp. 1773-1790 | DOI | Zbl

[7.] Davis, J. F. Manifold aspects of the Novikov conjecture, Surveys of Surgery Theory (2000), pp. 195-224 | Zbl

[8.] Farrell, T. The obstruction to fibering a manifold over a circle, Indiana Univ. Math. J., Volume 21 (1971/1972), pp. 315-346 | DOI | Zbl

[9.] Farrell, T.; Jones, L. A topological analogue of Mostow’s rigidity theorem, J. Am. Math. Soc., Volume 2 (1989), pp. 257-370 | Zbl

[10.] Gromov, M.; Lawson, H. B. Jr. The classification of simply connected manifolds of positive scalar curvature, Ann. Math. (2), Volume 111 (1980), pp. 423-434 | DOI | Zbl

[11.] Gromov, M.; Lawson, H. B. Jr. Positive scalar curvature and the Dirac operator on complete Riemannian manifolds, Publ. Math. IHES, Volume 58 (1983), pp. 295-408 | DOI | Numdam | Zbl

[12.] Hatcher, A. Concordance spaces, higher simple homotopy theory, and applications, Algebraic and Geometric Topology, Stanford 1976 (1978), pp. 3-21 | Zbl

[13.] Hitchin, N. Harmonic spinors, Adv. Math., Volume 14 (1974), pp. 1-55 | DOI | Zbl

[14.] Igusa, K. The space of framed functions, Trans. Am. Math. Soc., Volume 301 (1987), pp. 431-477 | DOI | Zbl

[15.] Igusa, K. The stability theorem for smooth pseudoisotopies, K-Theory, Volume 2 (1988), pp. 1-355 | DOI | Zbl

[16.] Kreck, M.; Stolz, S. Nonconnected moduli spaces of positive sectional curvature metrics, J. Am. Math. Soc., Volume 6 (1993), pp. 825-850 | DOI | Zbl

[17.] Lawson, H. B. Jr.; Michelsohn, M.-L. Spin Geometry (1989) | Zbl

[18.] Melrose, R. The Atiyah-Patodi-Singer Index Theorem (1993) | Zbl

[19.] Milnor, J.; Stasheff, J. Characteristic Classes (1974) | Zbl

[20.] Schick, T. A counterexample to the (unstable) Gromov-Lawson-Rosenberg conjecture, Topology, Volume 37 (1998), pp. 1165-1168 | DOI | Zbl

[21.] Stolz, S. Simply connected manifolds of positive scalar curvature, Ann. Math., Volume 136 (1992), pp. 511-540 | DOI | Zbl

[22.] Stolz, S. Positive scalar curvature metrics—existence and classification questions, Proc. Int. Cong. Math (1994), pp. 625-636 | Zbl

[23.] Walsh, M. Metrics of positive scalar curvature and generalized Morse functions, part II, Trans. Am. Math. Soc., Volume 366 (2014), pp. 1-50 | DOI | Zbl

[24.] Weinberger, S. On smooth surgery, Commun. Pure Appl. Math., Volume 43 (1990), pp. 695-696 | DOI | Zbl

  • Ebert, Johannes; Reinhold, Jens Some rational homology computations for diffeomorphisms of odd‐dimensional manifolds, Journal of Topology, Volume 17 (2024) no. 1 | DOI:10.1112/topo.12324
  • Glöckle, Jonathan On the space of initial values strictly satisfying the dominant energy condition, Mathematische Annalen, Volume 388 (2024) no. 2, p. 1323 | DOI:10.1007/s00208-022-02534-1
  • Kordaß, Jan-Bernhard On the space of riemannian metrics satisfying surgery stable curvature conditions, Mathematische Annalen, Volume 388 (2024) no. 2, p. 1841 | DOI:10.1007/s00208-023-02563-4
  • Kastenholz, Thorben; Reinhold, Jens Simplicial volume and essentiality of manifolds fibered over spheres, Journal of Topology, Volume 16 (2023) no. 1, p. 192 | DOI:10.1112/topo.12286
  • Frenck, Georg Spaces of positive scalar curvature metrics on totally nonspin manifolds with spin boundary, Mathematische Zeitschrift, Volume 304 (2023) no. 1 | DOI:10.1007/s00209-023-03270-1
  • Ebert, Johannes; Randal-Williams, Oscar The positive scalar curvature cobordism category, Duke Mathematical Journal, Volume 171 (2022) no. 11 | DOI:10.1215/00127094-2022-0023
  • Frenck, Georg; Reinhold, Jens Bundles with Non-multiplicative Â-Genus and Spaces of Metrics with Lower Curvature Bounds, International Mathematics Research Notices, Volume 2022 (2022) no. 10, p. 7873 | DOI:10.1093/imrn/rnaa361
  • Burkemper, Matthew; Searle, Catherine; Walsh, Mark Positive (p,n)-intermediate scalar curvature and cobordism, Journal of Geometry and Physics, Volume 181 (2022), p. 104625 | DOI:10.1016/j.geomphys.2022.104625
  • Tuschmann, Wilderich; Wiemeler, Michael On the topology of moduli spaces of non-negatively curved Riemannian metrics, Mathematische Annalen, Volume 384 (2022) no. 3-4, p. 1629 | DOI:10.1007/s00208-021-02327-y
  • Carlotto, Alessandro A survey on positive scalar curvature metrics, Bollettino dell'Unione Matematica Italiana, Volume 14 (2021) no. 1, p. 17 | DOI:10.1007/s40574-020-00228-7
  • Wiemeler, Michael On Moduli Spaces of Positive Scalar Curvature Metrics on Highly Connected Manifolds, International Mathematics Research Notices, Volume 2021 (2021) no. 11, p. 8698 | DOI:10.1093/imrn/rnz386
  • Schick, Thomas; Wraith, David J. Non-negative versus positive scalar curvature, Journal de Mathématiques Pures et Appliquées, Volume 146 (2021), p. 218 | DOI:10.1016/j.matpur.2020.09.010
  • Carlotto, Alessandro The general relativistic constraint equations, Living Reviews in Relativity, Volume 24 (2021) no. 1 | DOI:10.1007/s41114-020-00030-z
  • Botvinnik, Boris; Ebert, Johannes; Wraith, David On the topology of the space of Ricci-positive metrics, Proceedings of the American Mathematical Society, Volume 148 (2020) no. 9, p. 3997 | DOI:10.1090/proc/14988
  • Botvinnik, Boris; Walsh, Mark G; Wraith, David J Homotopy groups of the observer moduli space of Ricci positive metrics, Geometry Topology, Volume 23 (2019) no. 6, p. 3003 | DOI:10.2140/gt.2019.23.3003
  • Dessai, Anand; Klaus, Stephan; Tuschmann, Wilderich Nonconnected moduli spaces of nonnegative sectional curvature metrics on simply connected manifolds, Bulletin of the London Mathematical Society, Volume 50 (2018) no. 1, p. 96 | DOI:10.1112/blms.12095
  • Crowley, Diarmuid; Schick, Thomas; Steimle, Wolfgang Harmonic spinors and metrics of positive curvature via the Gromoll filtration and Toda brackets, Journal of Topology, Volume 11 (2018) no. 4, p. 1077 | DOI:10.1112/topo.12081
  • Wiemeler, Michael Moduli spaces of invariant metrics of positive scalar curvature on quasitoric manifolds, Proceedings of the American Mathematical Society, Volume 146 (2018) no. 10, p. 4521 | DOI:10.1090/proc/14123
  • Xie, Zhizhang; Yu, Guoliang Higher rho invariants and the moduli space of positive scalar curvature metrics, Advances in Mathematics, Volume 307 (2017), p. 1046 | DOI:10.1016/j.aim.2016.11.030
  • Botvinnik, Boris; Ebert, Johannes; Randal-Williams, Oscar Infinite loop spaces and positive scalar curvature, Inventiones mathematicae, Volume 209 (2017) no. 3, p. 749 | DOI:10.1007/s00222-017-0719-3
  • Ebert, Johannes The two definitions of the index difference, Transactions of the American Mathematical Society, Volume 369 (2017) no. 10, p. 7469 | DOI:10.1090/tran/7133
  • Tuschmann, Wilderich Spaces and moduli spaces of Riemannian metrics, Frontiers of Mathematics in China, Volume 11 (2016) no. 5, p. 1335 | DOI:10.1007/s11464-016-0576-1
  • Aché, Antonio; Maximo, Davi; Wu, Haotian Metrics with nonnegative Ricci curvature on convex three-manifolds, Geometry Topology, Volume 20 (2016) no. 5, p. 2905 | DOI:10.2140/gt.2016.20.2905

Cité par 23 documents. Sources : Crossref